An Indiana teen took his life, just days after being diagnosed with the flu. His family worries the medicine prescribed to help him may be to blame.
Charlie Harp’s loved ones say he was thriving in his classes and excited about his involvement on the wrestling team. They say they believe the extreme decision to commit suicide may have been caused by severe side effects from the medicine he was taking for the flu.
“He’s an amazing child full of life, happy all the time; you just never see him without a smile on his face,” said Jackie Ray, Charlie’s aunt and guardian.
The 16-year-old boy was diagnosed with the flu last Thursday, and like many flu patients, he was prescribed Tamiflu.
"We started it right in the car, get it in him and get him started,” said Ray.
Less than 24 hours later, Ray said she texted the teen but did not get a response..
The Tamilfu warning label clearly states pediatric patients may be at an increased risk of confusion or abnormal behavior. The Rays say they weren’t properly warned about what that could mean.